Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at May 28, 2021, 5:03 PM EDT for Newberry County, South Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 5:03 PM EDT (21:03 UTC)
- Expired
- May 28, 2021, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Columbia, SC
County Newberry County, SC
The radar
The Columbia radar (KCAE), 45 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WWUS82 KCAE 282103
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
503 PM EDT Fri May 28 2021
SCZ020-021-026>028-282200-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-Saluda SC-
503 PM EDT Fri May 28 2021
...Showers and an Isolated Thunderstorm Will Impact Portions of
western Fairfield...northwestern Lexington...Newberry...
northwestern Richland and eastern Saluda Counties Until 600 PM
EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 500 PM EDT...National Weather Service doppler radar indicated
showers and an isolated thunderstorm along a line extending from
near Newberry County Airport to Ridge Spring, moving northeast
at 35 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...Newberry, Lake
Murray and Vicinity, Prosperity, Jenkinsville, Monticello, Dreher
Island State Park, Blair, Chapin, Little Mountain and Pomaria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 26 between mile markers 66 and 100.
LAT...LON 3455 8126 3402 8117 3383 8169 3437 8175
TIME...MOT...LOC 2100Z 239DEG 29KT 3430 8170 3387 8167
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at May 28, 2:42 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 28, 2:42 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Columbia SC 242 PM EDT Fri May 28 2021 .SYNOPSIS... A cold front will move into the region tonight and into Saturday. After one more hot day today, the cold front will usher in a refreshing reprieve from the heat by Sunday. Temperatures will rebound early next week however, with highs returning to above normal by mid-week. Chance of rain increases late next week. && .NEAR TERM /THROUGH TONIGHT/... A cold front will approach today but won't pass through the forecast area until Saturday morning. Temperatures today will continue to be well above normal, with highs in the low to mid 90s. Moisture advection ahead of the front will be weak, and warm air aloft will only support weak CAPE values. There is also a weak surface trough located across the SC Piedmont extending into the lower Savannah River Area based on the surface analysis. This will allow for isolated showers and possibly a thunderstorm through the day. Overnight, the cold front and associated upper level trough will enter the forecast area from the west, and we should see an uptick in convective coverage. A prefrontal trough and enhanced upper level support may allow a few additional showers to develop despite the generally unfavorable diurnal timing. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Anomalously deep (1-2 standard deviations) upper level trough over the Ohio Valley will amplify in the eastern CONUS and move across the Mid Atlantic and Carolinas by Sunday afternoon. At the surface, a cold front will be moving through the region Saturday and possibly hang up in the eastern Midlands in the afternoon. Although the deeper moisture and stronger instability appears to move to the coastal plain relatively early in the day, the CAM models suggest convection will re-develop in the afternoon across the east near the front. Some synoptic upper level support from amplifying trough and associated 250 mb jet/short wave rotating through northern GA/into Upstate SC. A few showers may re-develop across the northern Midlands in the evening as a secondary and stronger cold front back-doors into the area between 00z-06z Sunday. Gusty winds Saturday afternoon to around 20 mph. Just slightly cooler Saturday afternoon in the mid to upper 80s as weak cold advection develops. As secondary front moves into the area with gusty winds in the evening. Low level moisture will increase overnight...may be some brief light rain north and expect mainly overcast skies through Sunday morning with strato-cu and cold advection. Overnight min temps may stay up a bit due to mixing, mid 50s to low 60s. Conditions should improve Sunday afternoon as upper low lifts northeast toward the Mid Atlantic coast. Went with the mos consensus for max temps Sunday, so low 70s north to low 80s in the CSRA. && .LONG TERM /MONDAY THROUGH FRIDAY/... Upper level ridge south of the area with general southwest flow aloft during the period. Temperatures will slowly begin increasing once again through the week as the air mass modifies. By midweek the ensembles are indicating increasing moisture across the area as another amplified trough approaches from the Mississippi Valley. By late Thursday into Friday, the ensembles indicate relatively high probability of showers. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR conditions are expected to prevail throughout the period. A surface low and associated cold front will begin its approach from the northwest. This will allow some isolated showers or thunderstorms in the afternoon. Coverage should be limited, so confidence is low in any impacts to the terminals. Winds will be stronger than recent days, with southwesterly winds between 10 and 15 knots with gusts upwards of 20 knots expected. Winds should stay in the 8-12 knot range out of the southwest as the front approaches tonight. Clouds should generally increase as we approach the end of this period. Expect isolated convection to continue through at least the evening as the front moves through. On Saturday, the deepest moisture and the surface front will be near the eastern FA. There may be some isolated or scattered showers and thunderstorms until drier air moves in later in the day. EXTENDED AVIATION OUTLOOK...Restrictions possible in scattered showers and thunderstorms Saturday. Cig restrictions possible Sunday and Monday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, May 28, 3:07 AM EDT, 13 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 307 AM EDT Fri May 28 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-290715- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 307 AM EDT Fri May 28 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 28, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
503 PM EDT Fri May 28 2021
SCZ020-021-026>028-282200-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-Saluda SC-
503 PM EDT Fri May 28 2021
...Showers and an Isolated Thunderstorm Will Impact Portions of
western Fairfield...northwestern Lexington...Newberry...
northwestern Richland and eastern Saluda Counties Until 600 PM
EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 500 PM EDT...National Weather Service doppler radar indicated
showers and an isolated thunderstorm along a line extending from
near Newberry County Airport to Ridge Spring, moving northeast
at 35 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...Newberry, Lake
Murray and Vicinity, Prosperity, Jenkinsville, Monticello, Dreher
Island State Park, Blair, Chapin, Little Mountain and Pomaria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 26 between mile markers 66 and 100.
LAT...LON 3455 8126 3402 8117 3383 8169 3437 8175
TIME...MOT...LOC 2100Z 239DEG 29KT 3430 8170 3387 8167Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.